My doctor told me if I get pregnant, I will automatically be kicked out of the Suboxone program I have been in since last October. It's been almost a year that I have been on Suboxone, and we just found out we are expecting our second child. I was taking 4mg a day (half a film), and last visit he bumped us down to 2mg a day (quarter of a film). I couldn't do it. I was having the cramps so bad, I could barely move. I started taking half a day again. I am now terrified that I will be completely kicked out of my program and left to deal with it on my own, which I know can't be good for myself or my baby. How can I wean myself off of the Suboxone without having horrible withdrawals? What should I do?
16 Sep 2011
Dear Baby, Congrats on the baby. You may be kicked out of the program he works thru, but there are suboxone drs out there who will treat you and you immediately need to be switched to subutex, as in as soon as you possibly can. You should inform your OB that you are on it and you should seek his opinion and the NEW subutex dr as to how you can safely taper off without affecting you, or the baby. You may have to pay an induction fee for a new dr. This is what I would do, go to a couple of pharmacies and ask if there are any drs in your area that the pharmacist is aware of, that write for subutex as opposed to suboxone, then see if any of them are OB-gyns, there may not be one that is both, but that would be the quickest way to find a subutex dr who treats pregnant women. Subutex does not have naloxone in it, and less med for you is less med for the baby.
Does that make sense? This is why we here say subutex, that and one of the members here who did have a baby on suboxone, she wrote and said that she should have been switched to subutex. MSNBC online had an article on this very subject just a few months ago, and the article basically said, that suboxone or subutex was safer than opiates or methdone while pregnant, but that some babies had wd when the mother was only on 2 mgs, but some babies whose mothers were on a significantly higher dose of 12 mgs, those babies did NOT. No one knows why, the drs didn't know why. Many babies had NO withdrawal symptoms anyway, no matter how high or low the dose was. Your drs should call this and you may have to find a new dr anyway, there will be one who will treat you, trust me on that, Congrats again, but do start looking into what I have said here today, so you will be more at ease in this difficult situation. Pattishan61
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
After using suboxone for 2 weeks at 2 mg a day how long should withdrawal last, I don't feel to bad?
I had a probably with roxy's lasting maybe only a month or two so I got a hold of four suboxone's to combat the withdrawal. My initial dose ...
1 answer • 10 Mar 2010
Opiate Withdrawal - I have been addicted to vicodin for years, and had even went on suboxone to help
... . When I came off suboxone my withdrawals were so bad, I ended up back on loratabs and vicodin. When I was on suboxone I was very sick, I was on ...
3 answers • 16 May 2010
Not to sound like a jerk but some of you should see a real doctor, I mean pregnant women SHOULD NOT?
... TAKE SUBOXONE BECAUSE OF THE OPIATE BLOCKER IN IT. so if you are taking this med and are a pregnant woman call that dumb doc of yours and ask him ...
4 answers • 25 Sep 2010
... down to skipping days and have recently stopped. I thought I was ok until the 2nd day when the withdrawals really kicked in. I did everything the ...
4 answers • 25 Oct 2010
Ok so I'm starting to go through withdrawals and having cravings bad. Still have not heard from the suboxone clinic but hoping today will be the ...
6 answers • 14 Apr 2011